Ask an expert
Question

15 Nov 2004

Can Aropax make me fat?
Hi,
Since I have been taking Aropax, I feel great!
Only thing is that I've gained about 11kg in less than a year - and not because I pig out all the time!
Now I am depressed again because I don't fit into my clothes!!!
Can Aropax be the cause of my weight gain?
Answer 790 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Actually, I've discussed this issue several times. Depression can give you increased or decreased appatite. If it was decreased, any successful treatment of depression could lead to improved appetite, returning to normal, and thuis to some weight gain. Depression itself can cause weight gain or loss. Then specific antidepressants, like Aropax, can in some people additionally encourage a degree of weight gain.
While you still need the Aropax ( check with your shrink / doctor before stopping it ) ; cope with the weight gain by improving your diet and by increasing exercise, in the sound old-fashioned way. A sudden or early stop to the drug could lead to the return of the Depression.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.